Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 18, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 31, 2013, 8:41 PM EDT for 5 counties in Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2013, 8:41 PM EDT (00:41 UTC)
- Expired
- May 31, 2013, 9:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cass County, IN, Fulton County, IN, Miami County, IN, Pulaski County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 72 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 7:19 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 15.2
The text
As transmitted, in the capitals the NWS used until 2016.
509
WUUS53 KIWX 010041
SVRIWX
INC017-049-103-131-181-010130-
/O.NEW.KIWX.SV.W.0018.130601T0041Z-130601T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
841 PM EDT FRI MAY 31 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CASS COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN FULTON COUNTY IN NORTH CENTRAL INDIANA...
NORTHWESTERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
SOUTHEASTERN PULASKI COUNTY IN NORTHWEST INDIANA...
NORTHEASTERN WHITE COUNTY IN NORTHWEST INDIANA...
* UNTIL 930 PM EDT/830 PM CDT/
* AT 734 PM CDT/834 PM EDT/...A LINE OF SEVERE THUNDERSTORMS WAS
LOCATED ALONG A LINE EXTENDING FROM WINAMAC TO 7 MILES NORTHWEST OF
ROYAL CENTER TO MONTICELLO...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROYAL CENTER AROUND 850 PM EDT.
ROCHESTER AROUND 910 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE BRUCE...BRUCE LAKE
STATION...KEWANNA...GRASS CREEK...FLETCHER...LUCERNE...LEASES
CORNER...MARSHTOWN...FULTON AND METEA.
RADAR ALSO INDICATES THE POTENTIAL OF ISOLATED BRIEF TORNADOES
DEVELOPING ALONG THE LEADING EDGE OF THIS LINE OF STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASHTAG... #NWSIWX.
&&
LAT...LON 4109 8603 4095 8607 4079 8618 4074 8685
4089 8675 4108 8665
TIME...MOT...LOC 0039Z 261DEG 32KT 4108 8652 4092 8657
4077 8670
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$3 follow-up statements
264
WWUS53 KIWX 010056
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
856 PM EDT FRI MAY 31 2013
INC017-049-103-131-181-010130-
/O.CON.KIWX.SV.W.0018.000000T0000Z-130601T0130Z/
FULTON IN-PULASKI IN-MIAMI IN-CASS IN-WHITE IN-
856 PM EDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WHITE...NORTHERN CASS...NORTHWESTERN MIAMI...SOUTHEASTERN PULASKI AND
SOUTHERN FULTON COUNTIES UNTIL 930 PM EDT/830 PM CDT/...
AT 852 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 10 MILES SOUTH OF CULVER TO ROYAL CENTER TO 7
MILES EAST OF MONTICELLO...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROCHESTER AROUND 910 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE FLETCHER...LUCERNE...LEASES
CORNER...MARSHTOWN...FULTON...METEA...NYENA LAKE...LAKE MANITOU...
TWELVE MILE AND MACY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4077 8677 4090 8667 4108 8656 4109 8603
4095 8607 4079 8618
TIME...MOT...LOC 0055Z 261DEG 32KT 4108 8637 4090 8645
4078 8660
HAIL...0.75IN
WIND...60MPH
$$367
WWUS53 KIWX 010110
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
910 PM EDT FRI MAY 31 2013
INC181-010119-
/O.CAN.KIWX.SV.W.0018.000000T0000Z-130601T0130Z/
WHITE IN-
910 PM EDT FRI MAY 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHITE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4108 8646 4109 8603 4095 8607 4079 8618
4078 8658 4084 8659
TIME...MOT...LOC 0109Z 261DEG 32KT 4109 8624 4092 8633
4079 8647
$$
INC017-049-103-131-010130-
/O.CON.KIWX.SV.W.0018.000000T0000Z-130601T0130Z/
FULTON IN-PULASKI IN-MIAMI IN-CASS IN-
910 PM EDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CASS...NORTHWESTERN MIAMI...SOUTHEASTERN PULASKI AND SOUTHERN FULTON
COUNTIES UNTIL 930 PM EDT/830 PM CDT/...
AT 904 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES WEST OF ROCHESTER TO 7 MILES NORTHEAST OF
ROYAL CENTER TO 6 MILES SOUTH OF ROYAL CENTER...AND MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROCHESTER AROUND 915 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE METEA...LAKE MANITOU...
FULTON...NYENA LAKE...ATHENS...TWELVE MILE...MACY...DEEDSVILLE AND
HOOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4108 8646 4109 8603 4095 8607 4079 8618
4078 8658 4084 8659
TIME...MOT...LOC 0109Z 261DEG 32KT 4109 8624 4092 8633
4079 8647
HAIL...0.75IN
WIND...60MPH
$$679
WWUS53 KIWX 010128
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
928 PM EDT FRI MAY 31 2013
INC017-049-103-131-010133-
/O.EXP.KIWX.SV.W.0018.000000T0000Z-130601T0130Z/
FULTON IN-PULASKI IN-MIAMI IN-CASS IN-
928 PM EDT FRI MAY 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CASS...NORTHWESTERN
MIAMI...SOUTHEASTERN PULASKI AND SOUTHERN FULTON COUNTIES WILL EXPIRE
AT 930 PM EDT/830 PM CDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS TO 40 TO 50 MPH AND HEAVY RAIN ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP...AND A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT.
LAT...LON 4108 8646 4109 8603 4095 8607 4079 8618
4078 8658 4084 8659
TIME...MOT...LOC 0123Z 261DEG 32KT 4111 8608 4094 8617
4081 8631
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:42 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 31, 6:42 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 642 PM EDT FRI MAY 31 2013 .SYNOPSIS... ISSUED AT 1230 PM EDT FRI MAY 31 2013 SHOWERS AND A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE DAY TODAY. THE BEST CHANCES FOR RAIN WILL BE IN THE EVENING AND AGAIN OVERNIGHT. HIGH TEMPERATURES TODAY WILL ARRIVE BY EARLY EVENING NEAR 80 DEGREES. SHOWER AND THUNDERSTORM CHANCES WILL EXIST ONCE AGAIN ON SATURDAY AND SATURDAY NIGHT BEFORE THIS SYSTEM EXITS THE AREA BY SUNDAY LEADING TO DRY CONDITIONS AND BELOW NORMAL TEMPERATURES FOR THE FIRST PART OF NEXT WEEK. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 319 PM EDT FRI MAY 31 2013 UNSETTLED/WET PATTERN WILL PERSIST THIS PERIOD WITH WARM MOIST CONVEYOR BELT REMAINING IN PLACE WITHIN CYCLONICALLY CURVED DEEP SOUTHWEST FLOW FROM THE SOUTHERN PLAINS NORTHEAST INTO THE MID MS VALLEY AND GREAT LAKES. CONVECTIVELY ENHANCED/INDUCED SHORTWAVES EMBEDDED IN THIS SOUTHWEST FLOW WILL CONTINUE TO PROVIDE THE FOCUS FOR SHOWERS/ISO STORMS INTO TOMORROW. BATCH OF SHOWERS GENERALLY ALONG AND EAST OF INTERSTATE 69 (AS OF 19Z) WITH A WEAKER DISTURBANCE WILL GRADUALLY SHIFT EAST OF THIS AREA BTW 21-23Z...WHILE A MORE SUBSTANTIAL WAVE OVER IA/MO LIFTS NORTHEAST BRINGING ANOTHER ROUND OF SHOWERS/STORMS INTO THE ENTIRE FORECAST AREA THIS EVENING INTO THE OVERNIGHT. HEIGHT FALLS, INCREASING RIGHT ENTRANCE UPPER JET SUPPORT, ABUNDANT MOISTURE, AND EXPECTED LOW LEVEL JET RAMP UP SUPPORT GOING LIKELY POPS THROUGH THE NIGHT. LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF AN INCH NOT OUT OF THE QUESTION GIVEN AMPLE MOISTURE (PWATS IN EXCESS OF 1.5 INCHES AND 850 MB DEWPOINTS 11-13C). CONTINUED TO HIGHLIGHT THIS LOCALIZED FLOODING CONCERN (STREAMS/CREEKS) IN THE HWO (HAZARDOUS WEATHER OUTLOOK). SEVERE STORMS ARE NOT ANTICIPATED INTO THIS EVENING GIVEN THE LACK OF INSOLATION AND DESTABILIZATION SEEN ACROSS THE REGION TODAY. VERTICALLY STACKED CLOSED LOW OVER THE NORTHERN PLAINS WILL OPEN EASTWARD TOWARD THE UPPER MIDWEST AND WESTERN GREAT LAKES LATER TONIGHT INTO SATURDAY...WITH ATTENDANT SYNOPTIC COLD FRONT REACHING NORTHERN ILLINOIS BY 21-00Z. SUFFICIENT LIFT/MOISTURE IN ADVANCE OF THIS FEATURE WARRANTS CONTINUING WITH LIKELY POPS FOR OCCASIONAL SHOWERS INTO TOMORROW...WITH LEFTOVER MORNING MCV POSSIBLY KEEPING SHOWERS/ISO THUNDER GOING THROUGH THE MORNING. PRIMARY COMPOSITE OUTFLOW WILL LIKELY FORCE DEEPER MOISTURE SOUTH OF THE AREA BY TOMORROW AFTERNOON...WITH THIS LIKELY PROVIDING THE FOCUS FOR DEEP MOIST (POTENTIALLY SEVERE) CONVECTION ACROSS THE OH VALLEY. SIMILAR TO TODAY...EXPECT THAT THE LOCAL AREA MAY BE WORKED OVER BY CLOUDS/SHOWERS TO HELP REDUCE THE SEVERE RISK. && .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 342 PM EDT FRI MAY 31 2013 DEEP LYRD TROUGH OVR THE DAKOTAS WILL OPEN AND EJECT EWD ACRS THE LAKES SHRT TERM W/ATTENDANT CDFNT CROSSING THE LOCAL AREA SAT EVENING. TWEAKED POPS LWR ESP WRN AREAS IN REFLECTION OF FASTER EWD PROGRESSING 12Z MODEL CONSENSUS. OTRWS VIGOROUS CAA AND DRYING XPCD TO OVERSPREAD THE AREA ON SUNDAY IN WAKE OF PASSING UPR TROUGH THROUGH MI. WILL HOLD W/LOW CHC POP MENTION SUNDAY FOR THE TIME BEING BUT GIVEN EXTENT OF DRYING SPRINKLES THE MOST LIKELY OUTCOME IF AT ALL. BROAD SFC RIDGING WILL BLD EWD FM THE PLAINS THROUGH TUE W/A SLOW EWD PROGRESSION INTO NEW ENGLAND BY LT PD RESULTING IN A GRADUAL MODERATION BACK TWD NORMAL TEMPS. UPSTREAM KICKER COMING THROUGH THE NEPAC THIS AFTN XPCD TO DEAMPLIFY AS IT SHIFTS EWD INTO LK SP BY THU. WK RTN FLW EXTENDING THROUGH THE LWR MS VALLEY WITHIN LARGELY NEUTRAL TO SLIGHT HGT RISES ALOFT SHLD PROVE HOSTILE FOR ANY CONV DVLPMNT UNTIL PERHAPS THU AFTN IN RESPONSE TO MORE SIG SECONDARY UPSTREAM NRN STREAM SW TROUGH EJECTING OUT OF THE NRN ROCKIES. AS SUCH WILL GENERALLY DISMISS POP RICH ALLBLEND GUIDANCE AND HOLD W/SGT CHC MENTION THU. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 628 PM EDT FRI MAY 31 2013 REMNANT CONVECTIVELY ENHANCED VORT MAX TRACKING ACROSS CENTRAL ILLINOIS MOVE INTO NORTHWEST INDIANA THIS EVENING. AN UPSWING IN CONVECTION NOTED PAST HOUR ACROSS CENTRAL ILLINOIS. INSTABILITY WILL BE A MORE MARGINAL ACROSS NORTHWEST AND NORTH CENTRAL INDIANA AS THIS CONVECTION APPROACHES AFTER 00Z. SOME POSSIBILITY EXISTS FOR THIS CONVECTION TO GROW UPSCALE INTO BOWING SEGMENT...BEFORE DIMINISHING TREND LATER THIS EVENING ACROSS NORTH CENTRAL INDIANA ...ALTHOUGH GREATEST IMPACTS APPEAR TO BE SOUTH AND SOUTHWEST OF KSBN. WILL MOVE TS MENTION UP A FEW HOURS AT 01Z AT KSBN...OTHERWISE NO MAJOR CHAGNES TO PREVIOUS FORECAST. CONVECTIVE EVOLUTION OF LOW CONFIDENCE FOR SATURDAY WITH POSSIBILITY OF OVERNIGHT MCS LAYING OUT EFFECTIVE BOUNDARY SOUTH OF TERMINALS. LARGE SCALE UPPER SUPPORT WILL BE ON THE INCREASE HOWEVER...SO WILL INCLUDE VCTS MENTION AFTER 18Z. SOUTH WINDS TO CONTINUE THROUGH THE PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LMZ043-046. && SYNOPSIS...BENTLEY SHORT TERM...STEINWEDEL LONG TERM...T AVIATION...MARSILI VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 31, 3:26 PM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 326 PM EDT FRI MAY 31 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-011930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 326 PM EDT FRI MAY 31 2013 /226 PM CDT FRI MAY 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH WILL BE POSSIBLE TONIGHT. THIS MAY CAUSE LOCALIZED FLOODING OF STREET AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL RAIN AND THUNDERSTORMS MAY LEAD TO LOCALIZED FLOODING OF STREETS AND STREAMS SATURDAY INTO SATURDAY NIGHT. THERE IS A SLIGHT RISK FOR ISOLATED SEVERE STORMS SATURDAY AFTERNOON INTO SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-011930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 326 PM EDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SEVERE STORMS ARE NOT EXPECTED. WIND GUSTS TO 25 KNOTS THIS AFTERNOON AND EVENING WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO EARLY SUNDAY... WITH SEVERE STORMS POSSIBLE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, May 31, 3:07 PM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
307 PM EDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM TSTM WND DMG GRANGER 41.75N 86.11W
05/31/2013 ST. JOSEPH IN BROADCAST MEDIA
SEVERAL TREES AND TREE BRANCHES SNAPPED ALONG A 3 BLOCK
WIDE SWATH IN GRANGER
&&
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:51 PM EDT | Special Weather Statement | IWX | Kosciusko | 24 min |
| May 31, 9:30 PM EDT | Special Weather Statement | IWX | Fulton | 45 min |
| May 31, 9:46 PM EDT | Areal Flood Advisory | IWX | Cass, Fulton, Pulaski, White | 3 hr |
| May 31, 9:57 PM EDT | Special Weather Statement | IWX | Allen | 33 min |
| May 31, 10:15 PM EDT | Areal Flood Advisory | IWX | Cass, Fulton, Kosciusko, LaPorte, Marshall, Miami and 3 more | 3 hr |
| May 31, 10:44 PM EDT | Special Weather Statement | IWX | Whitley | 31 min |
| May 31, 11:54 PM EDT | Areal Flood Advisory | IWX | Adams, Allen, Cass, DeKalb, Huntington, Kosciusko and 5 more | 4 hr |
| Jun 1, 12:15 AM EDT | Flash Flood Warning | IWX | Cass, Fulton, Kosciusko, Miami, Pulaski, Wabash and 1 more | 6 hr |
| Jun 1, 12:42 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski, Starke, White | 63 min |
| Jun 1, 12:48 AM EDT | Flash Flood Warning | IWX | Allen, Huntington, Kosciusko, Wabash, Whitley | 6 hr |
| Jun 1, 1:10 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Starke | 50 min |
| Jun 1, 1:27 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Grant, Kosciusko, Marshall, Miami and 2 more | 63 min |
| Jun 1, 1:55 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 50 min |
| Jun 1, 1:56 AM EDT | River Flood Warning | IWX | Allen | 27 hr |
| Jun 1, 2:08 AM EDT | River Flood Watch | IWX | Carroll, White | 10 hr |
| Jun 1, 2:20 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Blackford, Grant, Huntington, Jay and 2 more | 55 min |
| Jun 1, 3:15 AM EDT | Special Weather Statement | IWX | Adams, Blackford, Jay, Steuben | 60 min |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 3 days |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 8 days |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Carroll, Pulaski, White | 7 days |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Allen | 49 hr |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 5 days |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Allen | 60 hr |
| Jun 1, 5:45 AM EDT | Areal Flood Advisory | IWX | DeKalb, Noble, Steuben | 3 hr |
| Jun 1, 6:11 AM EDT | Areal Flood Warning | IWX | Cass, Fulton, Kosciusko, Marshall, Miami, Pulaski and 3 more | 6 hr |
| Jun 1, 6:37 AM EDT | Areal Flood Warning | IWX | Allen, Huntington, Whitley | 6 hr |
| Jun 1, 7:43 AM EDT | River Flood Warning | IWX | Carroll, White | 52 hr |
| Jun 1, 12:00 PM EDT | Areal Flood Warning | IWX | Allen, Whitley | 6 hr |
| Jun 1, 12:05 PM EDT | Areal Flood Warning | IWX | Fulton, Kosciusko, Marshall, Miami | 6 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.